JOURNAL OF THE JAPAN STATISTICAL SOCIETY
Online ISSN : 1348-6365
Print ISSN : 1882-2754
Articles
Poisson Approximations for Sum of Bernoulli Random Variables and its Application to Ewens Sampling Formula
Hajime Yamato
Author information
JOURNALS FREE ACCESS

2017 Volume 47 Issue 2 Pages 187-195

Details
Abstract

The Ewens sampling formula is well-known as a distribution of a random partition of the set of integers {1, 2, ... , n}. We give the condition that the number Kn of distinct components of the formula converges to the shifted Poisson distribution. Based on this convergence, we give the new approximations to the distribution of Kn, which are different from the approximations by Arratia et al. (2000, 2003). The formers are better than the latters. This is shown by comparing the bounds for the total variation distances between the distributions of the approximations and the distribution of Kn. Several examples are given to illustrate the results.

Information related to the author
© 2017 Japan Statistical Society
Previous article Next article
feedback
Top